[Previous Months][Date Index][Thread Index][Join - Register][Login]
[Message Prev][Message Next][Thread Prev][Thread Next]

: [IP] Not sure what to call this

From: email @ redacted
Subject: [IP] Not sure what to call this

I hope someone can help me with this.  Last Thursday night, my set crimped
and I did not wake up until I was 553 , had large ketones and throwing up.  I
was lucky to not have to go to the ER.  I am at school for the summer and my
docs guy on call  was great   Anyway, it took several days to get my sugar to
come down and I am still having random highs.  Is this normal?  This was very
scary for me.  I have not had a sugar that high since being on the pump
almost 5 years.  It was a learning experience.  Any help I can get on this
topic would be great.  Thanks in advance

this is called early dabetic ketoacidosis. and the resulting high glucose is
hard to get down it always needs more insulin than usual. your doc was really
very good and saved you a hospital admission which he culd have done. without
any argument. ask yoour doc or some compazine for the nausea. drink lots of
water, take insulin monitor your ketones and bg like you did. take care of
yourself cheri, stay well.
for HELP or to subscribe/unsubscribe, contact: HELP@insulin-pumpers.org
send a DONATION http://www.Insulin-Pumpers.org/donate.shtml